Alert archive / Washington / River Flood Warnings in 2012

River Flood Warning 25, NWS Seattle, WA

November 19, 2012Grays Harbor County, Washington

NWS Seattle, WA issued this river flood warning at Nov 19, 2012, 10:15 AM PST for Grays Harbor County, Washington. It took effect at Nov 19, 2012, 6:55 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 10:15 AM PST (18:15 UTC)
In effect from
Nov 19, 2012, 6:55 PM PST
Expired
Nov 20, 2012, 9:10 AM PST
In force
14 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Grays Harbor County, WA

The radar

The Langley Hill radar (KLGX), 21 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Satsop River near Satsop (SATW1). The gauge peaked at 35.33 ft at Nov 19, 2012, 10:00 PM PST.

actionminormoderate30354011/1911/2011/21
Action stage
36 ft
Minor stage
38 ft
Moderate stage
40 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12035000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS46 KSEW 191815
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
1015 AM PST MON NOV 19 2012

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.

.FLOOD BULLETIN NO. 5.


HEAVY RAIN THAT FELL OVERNIGHT AND WILL CONTINUE THROUGH TODAY WILL 
PUSH THE SATSOP RIVER AT SATSOP ABOVE FLOOD STAGE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC027-200315-
/O.NEW.KSEW.FL.W.0025.121120T0255Z-121120T1932Z/
/SATW1.1.ER.121120T0255Z.121120T0600Z.121120T1032Z.NO/
1015 AM PST MON NOV 19 2012

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SATSOP RIVER NEAR SATSOP
* FROM THIS EVENING TO TUESDAY MORNING.
* AT  9:15 AM MONDAY THE STAGE WAS 31.5 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 PM MONDAY
  AND CREST NEAR 34.6 FEET AROUND 10 PM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE 
  LANDS AND SOME ROADS ALONG THE RIVER.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
3 follow-up statements
564 
WGUS86 KSEW 200312
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
712 PM PST MON NOV 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 14

                OLYMPIC PENINSULA REGION

HEAVY RAIN OVER THE SOUTHERN OLYMPICS HAS ENDED. THE SKOKOMISH RIVER
APPEARS TO HAVE CRESTED AND THE SATSOP RIVER WILL CREST SOON. MINOR
FLOODING IS EXPECTED ON BOTH RIVERS...THOUGH THE SKOKOMISH RIVER IS
CLOSE TO THE MAJOR FLOOD STAGE OF 16.5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-201212-
/O.CON.KSEW.FL.W.0023.000000T0000Z-121121T1154Z/
/SRPW1.1.ER.121119T0705Z.121120T0300Z.121121T0800Z.NR/
712 PM PST MON NOV 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TUESDAY NIGHT. 
* AT  6:45 PM MONDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
  FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.5 FEET...THE SKOKOMISH RIVER WILL CAUSE MAJOR 
  FLOODING...WITH DEEP AND QUICK FLOOD WATERS INUNDATING SOME 
  RESIDENTIAL AREAS...MANY ROADS...AND MUCH OF THE FARM LAND IN THE 
  SKOKOMISH VALLEY.   FLOODING WILL OCCUR ALL ALONG THE RIVER 
  INCLUDING HEADWATERS...TRIBUTARIES...AND OTHER STREAMS WITHIN AND 
  NEAR THE SKOKOMISH RIVER BASIN.

$$

WAC027-201211-
/O.EXT.KSEW.FL.W.0025.000000T0000Z-121121T0438Z/
/SATW1.1.ER.121120T0017Z.121120T1200Z.121120T1938Z.NO/
712 PM PST MON NOV 19 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SATSOP RIVER NEAR SATSOP
* UNTIL TUESDAY EVENING. 
* AT  6:15 PM MONDAY THE STAGE WAS 34.6 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 35.1 FEET
  AROUND 4 AM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  LATE MORNING.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE 
  LANDS AND SOME ROADS ALONG THE RIVER.

$$

WEATHER.GOV/SEATTLE
598 
WGUS86 KSEW 200727
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1127 PM PST MON NOV 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 15

                OLYMPIC PENINSULA REGION

HEAVY RAIN ENDED MONDAY AFTERNOON OVER THE OLYMPIC MOUNTAINS. SINCE THEN
THERE HAVE BEEN PERIODS OF LIGHT RAIN AND BRIEF VIGOROUS SHOWERS BUT NO
HYDROLOGICALLY SIGNIFICANT RAINFALL. RIVERS FLOWING OFF THE SOUTHERN
OLYMPICS WILL SLOWLY RECEDE MONDAY NIGHT AND FALL BELOW FLOOD STAGE ON
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-201700-
/O.EXT.KSEW.FL.W.0023.000000T0000Z-121121T1244Z/
/SRPW1.1.ER.121119T0705Z.121120T0100Z.121121T0344Z.NR/
1127 PM PST MON NOV 19 2012

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TUESDAY NIGHT. 
* AT 11:00 PM MONDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.4 FEET AT 5 PM MONDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WAC027-201700-
/O.CON.KSEW.FL.W.0025.000000T0000Z-121121T0438Z/
/SATW1.1.ER.121120T0017Z.121120T0645Z.121120T1938Z.NO/
1127 PM PST MON NOV 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SATSOP RIVER NEAR SATSOP
* UNTIL TUESDAY EVENING. 
* AT 11:15 PM MONDAY THE STAGE WAS 35.2 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 35.3 FEET AT 11 PM MONDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE TUESDAY LATE MORNING.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE 
  LANDS AND SOME ROADS ALONG THE RIVER.

$$
995 
WGUS86 KSEW 201710
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST TUE NOV 20 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 19.

                OLYMPIC PENINSULA REGION

HEAVY RAINFALL ENDED MONDAY AFTERNOON. SHOWERS WILL CONTINUE FOR THE
NEXT TWO DAYS BUT RAINFALL IS EXPECTED TO BE HYDROLOGICALLY INSIGNIFICANT.
FLOODING HAS ENDED ON THE SATSOP RIVER. FLOODING ON THE SKOKOMISH RIVER
WILL SLOWLY RECEDE THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-210210-
/O.EXT.KSEW.FL.W.0023.000000T0000Z-121121T1900Z/
/SRPW1.1.ER.121119T0705Z.121120T0100Z.121121T1000Z.NR/
910 AM PST TUE NOV 20 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL WEDNESDAY MORNING. 
* AT  8:45 AM TUESDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
  FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WAC027-201740-
/O.CAN.KSEW.FL.W.0025.000000T0000Z-121121T0438Z/
/SATW1.1.ER.121120T0017Z.121120T0645Z.121120T1209Z.NO/
910 AM PST TUE NOV 20 2012

THE FLOOD WARNING HAS ENDED FOR
  THE SATSOP RIVER NEAR SATSOP
* AT  8:15 AM TUESDAY THE STAGE WAS 32.9 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE  4:09 AM TUESDAY EARLY 
  THIS MORNING AND WILL CONTINUE TO FALL.


$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 19, 10:01 AM PST, 14 minutes earlier.

Area forecast discussion, Nov 19, 10:01 AM PST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
1001 AM PST MON NOV 19 2012

CORRECTED TYPO IN THE HYDROLOGY SECTION.

.SYNOPSIS...A LOW PRESSURE SYSTEM OFFSHORE WILL MAINTAIN A STRONG
AND MOIST SOUTHWEST FLOW ALOFT ACROSS THE REGION THROUGH THIS
EVENING. EXPECT AN OCCLUDED FRONT OFFSHORE TO MOVE ONSHORE LATE
TODAY AND THEN EAST ACROSS THE AREA THIS EVENING...WITH THE
PRECIPITATION TAPERING OFF BEHIND IT. ANOTHER STRONG FRONT WILL
IMPACT THE REGION ON TUESDAY.

&&

.SHORT TERM...
PERIODS OF HEAVY RAIN HAS BEEN OCCURRING OVER THE CWA THIS
MORNING...ESPECIALLY FROM THE PUGET SOUND REGION SOUTHWARD AND ON
THE COAST. THE HEAVY RAINS HAVE LED TO SOME URBAN AND/OR SMALL
STREAM FLOODING. THE MODELS INDICATED THAT MODERATE TO HEAVY RAIN
WILL PERSIST THE REST OF TODAY BEFORE TAPERING OFF LATER THIS
EVENING. A SPECIAL WEATHER STATEMENT WAS ISSUED TO HIGHLIGHT THE
POTENTIAL FOR SCATTERED LANDSLIDES DUE TO HEAVY RAINS ON TOP OF THE
ALREADY SATURATED SOILS.

THE SNOW LEVEL WAS AROUND 5000 FEET THIS MORNING...EXCEPT CLOSER TO
4000 FEET OVER THE FAR NORTH CASCADES AND NEAR 3000 FEET IN THE
CASCADE PASSES. IT HAS BEEN SNOWING ABOUT AN INCH PER HOUR AT
PARADISE. THE SNOW LIKELY WILL REMAIN HEAVY AT TIMES THROUGH THIS
EVENING...THUS THE WINTER STORM WARNING WILL REMAIN POSTED.

IN ADDITION TO THE RAIN AND SNOW...WINDS WILL BE A CONCERN ON THE
COAST. KLGX RADAR...AT THE 0.2 ELEVATION SLICE...INDICATED WINDS OF
65 KNOTS /75 MPH/ JUST ABOVE THE SURFACE. THUS FAR...THESE HIGHER
WINDS HAVE NOT QUITE MIXED DOWN TO THE SURFACE AS EVIDENCED BY THE
OBSERVATIONS AT TOKE POINT. SO FAR...THIS SITE HAS RECORDED A WIND
GUST TO 64 MPH THIS MORNING. A HIGH END WIND ADVISORY WAS ISSUED FOR
THE CENTRAL COAST THROUGH LATE THIS AFTERNOON FOR GUSTS AS HIGH AS
55 MPH. WILL NEED TO KEEP A CLOSE EYE ON THIS AREA IN CASE THE
ADVISORY NEEDS TO BE UPGRADED TO A WARNING.

MEANWHILE...AN UPPER TROF OFFSHORE WILL MAINTAIN A MOIST SOUTHWEST
FLOW ALOFT ACROSS THE REGION TODAY. THE OCCLUDED FRONT OFF THE COAST
WAS STILL ORIENTED PARALLEL TO THE FLOW /I.E. STATIONARY/ AT THIS
TIME BUT SHOULD MOVE ONSHORE LATE TODAY OR EARLY THIS EVENING AND
THEN ACROSS THE REMAINDER OF THE CWA BY MIDNIGHT. THE RAIN AND
MOUNTAIN SNOW WILL TAPER OFF BEHIND THE FRONT.

LOOK FOR A BRIEF BREAK IN THE WEATHER TUE MORNING...THEN MORE RAIN
TUE AFTERNOON AND EVENING AS ANOTHER FRONT ARRIVES. THIS SYSTEM IS
WEAKER BUT WILL STILL LIKELY PRODUCE BREEZY WINDS WITH A FEW MORE
INCHES OF SNOW IN THE MOUNTAINS. SNOW LEVELS ARE AROUND 4000 FT. AN
UPPER LEVEL SHORT WAVES TROUGH WILL PRODUCE MORE SHOWERS ON WED WITH
SNOW LEVELS LOWERING TO AROUND 3000 FT. 33/05

.LONG TERM FROM THE PREV DISCUSSION...
LONG RANGE MODELS ARE SHOWING A BREAK IN THE WEATHER ON THANKSGIVING
DAY AS A BROAD UPPER LEVEL RIDGE BUILDS OVER THE PAC NW. THIS RIDGE
WILL FORCE ANOTHER WET FRONTAL SYSTEM INTO BRITISH COLUMBIA. THE
RIDGE MAY WEAKEN AND FLATTEN BY FRIDAY AS THE FRONT SHIFTS S/SE
THROUGH SOUTHERN B.C. AND MOVES INTO WESTERN WA. BUT THE MODELS HAVE
BEEN WAFFLING ON THE TIMING OF THIS FRONT...AND JUST HOW WET IT WILL
BE. BUT IT IS POSSIBLE THE MOUNTAINS WILL SEE A FEW MORE INCHES OF
PRECIP FOR MORE HEAVY SNOW AND RAIN. COOL AND SHOWERY WEATHER IS
FORECAST OVER THE REMAINDER OF THE HOLIDAY WEEKEND AS A DEEP UPPER
LEVEL LOW FORMS OVER THE REGION. 33

&&

.HYDROLOGY...
HEAVY RAINFALL CONTINUES OVER CENTRAL AND SOUTHERN PORTIONS OF
WESTERN WASHINGTON. HEAVIEST PRECIPITATION RATES ARE OCCURRING OVER
THE SOUTHERN OLYMPIC MOUNTAINS...GRAYS HARBOR COUNTY...AND THE
INTERIOR FROM ABOUT KING COUNTY SOUTHWARD.

A WAVE OF LOW PRESSURE ON A STALLED FRONT OVER THE AREA WILL MOVE BY
TO THE NORTHEAST THIS EVENING. THE HEAVY RAINFALL WILL CONTINUE
UNTIL THE WAVE MOVES BY...EARLY THIS EVENING...BEFORE IT SLIDES OFF
TO THE SOUTH. RAINFALL AMOUNTS FROM EARLY THIS MORNING THROUGH THIS
EVENING WILL RANGE  FROM 2 TO 5 INCHES WITH HEAVIEST AMOUNTS OVER
COASTAL GRAYS HARBOR COUNTY...THE WILLAPA HILLS JUST SOUTH OF THE
FORECAST AREA...THE SOUTHERN OLYMPIC PENINSULA...AND THE CASCADES
SOUTH OF PIERCE COUNTY...AND THE 2 INCH AMOUNTS FOR PUGET SOUND
LOWLAND SEATTLE SOUTHWARD.

FLOODING IS ALREADY OCCURRING ON THE SKOKOMISH RIVER IN MASON COUNTY
AND THE THE CHEHALIS AT DOTY. THE NEWAUKUM AND SATSOP RIVERS WILL
LIKELY REACH FLOOD STAGE LATE THIS AFTERNOON OR EVENING...AND THE
LOWER AND MIDDLE REACHES OF THE CHEHALIS WILL LIKELY FLOOD STARTING
LATE TONIGHT INTO TUESDAY NIGHT OR WEDNESDAY AS THE CREST MOVES
DOWNSTREAM.

THE PUYALLUP RIVER AND THE SNOQUALMIE RIVER AT CARNATION WILL RISE
SHARPLY THROUGH THIS EVENING. THESE RIVERS MAY APPROACH FLOOD STAGE
BUT ARE NOT FORECAST TO REACH FLOOD STAGE AT THIS TIME.

FLOOD WATCHES HAVE BEEN EXPANDED NORTHWARD TO INCLUDE GRAYS
HARBOR...THURSTON...PIERCE...AND KING COUNTIES.

LATEST MODEL SOLUTIONS BRING PERIODS OF RAIN TO THE AREA WITH
PASSING FRONTAL SYSTEM TUESDAY INTO TUESDAY NIGHT. BUT PRECIPITATION
AMOUNTS ARE GENERALLY EXPECTED TO REMAIN LESS THAN 1 INCH ACROSS THE
AREA...INCLUDING THE OLYMPICS. AFTER A LULL IN PRECIPITATION
WEDNESDAY AND MOST OF THANKSGIVING DAY...ANOTHER FRONT WILL BRING A
BRIEF PERIOD OF MODERATE TO POSSIBLY HEAVY RAINFALL THURSDAY NIGHT
OR FRIDAY. RAINFALL AMOUNTS WITH THE LATE WEEK FRONTAL SYSTEM REMAIN
UNCERTAIN AT THIS TIME. ALBRECHT

&&

.AVIATION..A BROAD UPPER TROUGH WILL PERSIST OVER THE REGION THROUGH
TUESDAY WITH STRONG SOUTHWESTERLY FLOW ALOFT AND A MOIST AND
GENERALLY STABLE ATMOSPHERE. A SURFACE LOW WILL DEVELOP OFFSHORE AND
CROSS WRN WA LATER TODAY FOLLOWED BY A SECOND SYSTEM ON TUESDAY...
KEEPING RAIN OVER THE AREA. CONDITIONS TODAY WILL REMAIN MAINLY MVFR
WITH 2500 TO 3500 FT CIGS AND 3 TO 5 SM VISIBILITIES... EXCEPT 2000
TO 3000 FT CIGS AND LOWER VISIBILITIES 1 TO 3 SM WITH HEAVIER
SHOWERS. CONDITIONS WILL IMPROVE SLIGHTLY FROM NORTH TO SOUTH
TONIGHT AS RAIN GRADUALLY TRANSITIONS TO SHOWERS...

KSEA...RAIN WILL PERSIST THROUGH THIS EVENING...TRANSITIONING TO
SHOWERS TONIGHT. 2-3K FT CIGS WITH LOWER VISIBILITIES DOWN TO 1-3 SM
DURING HEAVIER RAIN. CIGS WILL IMPROVE TO VFR LATER THIS EVENING AS
RAIN GIVES WAY TO SHOWERS. S WIND 14-18 KT W/ GUSTS TO 28 KT...
EASING TO 12-14 KT W/ GUSTS 22 KT IN THE EARLY AFTERNOON.

&&

.MARINE...A VERY ACTIVE PATTERN WILL PERSIST OVER THE REGION THROUGH
THE WEEK. A SURFACE LOW PRESSURE  WILL BRUSH THE WATERS THIS
AFTERNOON AND EVENING KEEPING SURFACE GRADIENTS STRONG AHEAD OF THIS
SYSTEM...WITH GALES FOR THE SOUTHERN COASTAL WATERS...EAST ENTRANCE
AND HIGH-END SMALL CRAFT WINDS FOR ALL REMAINING WATERS THROUGH THIS
EVENING. GRADIENTS WILL WEAKEN SOMEWHAT OVERNIGHT...BUT WILL REMAIN
ABOVE SMALL CRAFT LEVELS FOR MOST WATERS. A SECOND SURFACE TROUGH
WILL AFFECT THE AREA WATERS TUESDAY AFTERNOON AND AGAIN LATE
THURSDAY NIGHT INTO FRIDAY MORNING. EXPECT SMALL CRAFT WINDS TO BE
COMMON AND POSSIBLY GALES WITH SOME OF THESE SYSTEMS. STAY TUNED TO
THE LATEST FORECAST.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES UNTIL
     MIDNIGHT TONIGHT.

     WIND ADVISORY IN EFFECT FOR THE CENTRAL COAST UNTIL 3 PM THIS
     AFTERNOON.

     FLOOD WATCHES...WARNINGS...OR ADVISORIES ARE IN EFFECT FOR MUCH
     OF THE CWA.

PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS FROM JAMES ISLAND
     TO CAPE SHOALWATER OUT TO 60 NM AND EAST ENTRANCE TO THE U.S.
     STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
     CONDITIONS UNTIL MIDNIGHT TONIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Nov 19, 8:44 AM PST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PST MON NOV 19 2012

WAZ001-503>519-200445-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
844 AM PST MON NOV 19 2012

...HEAVY RAINFALL TODAY WILL LEAD TO INCREASED RISK OF LANDSLIDES
IN WESTERN WASHINGTON...

RAINFALL UP TO 1.5 INCHES...WITH LOCALIZED AMOUNTS NEAR 3 INCHES...
DURING THE 24 HOURS ENDING AT 8 AM PST HAS INCREASED THE SOIL
MOISTURE TO MODERATE LEVELS ACROSS WESTERN WASHINGTON. ADDITIONAL
RAINFALL OF UP TO 2 INCHES IS EXPECTED BY LATE THIS EVENING. THIS
AMOUNT OF RAIN WILL PUT EXTRA PRESSURE ON SOIL INSTABILITY...
LEADING TO A RISK OF SCATTERED LANDSLIDES.

CUMULATIVE RAINFALL OVER THE LAST WEEK HAS SOAKED SOILS TO THE
POINT WHERE THE WASHINGTON LANDSLIDE RISK LEVEL WAS MODERATE.
THE PREDICTED RAINFALL COULD RAISE THE LEVEL TO HIGH. THE HIGHER
THE RISK LEVEL...THE MORE NUMEROUS THE LANDSLIDES ARE LIKELY TO
BE.

AREAS ABOVE 5000 FEET IN ELEVATION AND TO NEAR 3000 FEET IN THE
CASCADES PASSES WILL SEE MOSTLY SNOW AND NOT BE AFFECTED.

WITH AN ELEVATED LANDSLIDE RISK...RAINFALL INDUCED LANDSLIDES ARE
POSSIBLE DURING BURSTS OF INTENSE RAINFALL OR WHEN THERE IS HEAVY
RAINFALL OVER A PERIOD OF A DAY OR TWO AS NOTED IN THE FORECAST
ELEVATED RISK LEVEL. A GRADUALLY DIMINISHING RISK OF LANDSLIDES
WILL CONTINUE FOR SEVERAL DAYS AFTER THE RAIN ENDS. AREAS MOST
SUSCEPTIBLE TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL
BLUFFS AND OTHER STEEP HILLSIDES.

FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT
WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN
FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES.

TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE
WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR
REPORTING.

WWW.WEATHER.GOV/SEATTLE
Local storm report, Nov 19, 9:58 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
958 AM PST MON NOV 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 ESE MONTESANO         46.98N 123.50W
11/19/2012  M2.40 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            2.4 INCHES FROM MIDNIGHT TO 8AM.

0845 AM     HEAVY RAIN       NE NAPAVINE             46.58N 122.90W
11/19/2012  M2.00 INCH       LEWIS              WA   TRAINED SPOTTER

            2.0 INCHES IN 24 HRS ENDING AT 845.

0900 AM     HEAVY RAIN       4 SW MONTESANO          46.97N 123.65W
11/19/2012  M3.18 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            3.18 INCHES IN 24 HRS ENDING AT 9 AM.

0915 AM     HEAVY RAIN       N HAMMA HAMMA           47.53N 123.05W
11/19/2012  M4.00 INCH       MASON              WA   TRAINED SPOTTER

            NEAR LILLIWAUP 4.00 INCHES OF RAIN SINCE 5 PM 11/18.

0930 AM     HEAVY RAIN       1 S WESTPORT            46.88N 124.11W
11/19/2012  M3.50 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            3.5 INCHES IN 24 HRS ENDING AT 930 AM.

&&

GBP

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:34 PM PSTSmall Craft AdvisorySEW3 days
Nov 19, 4:14 AM PSTRiver Flood WarningSEWLewis20 hr
Nov 19, 5:35 AM PSTAreal Flood AdvisorySEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 5 more15 hr
Nov 19, 7:52 AM PSTWind AdvisorySEW3 hr
Nov 19, 10:37 AM PSTRiver Flood WarningSEWLewis22 hr
Nov 19, 10:47 AM PSTHigh Wind WarningSEW3 hr
Nov 19, 10:47 AM PSTWind AdvisorySEW7 hr
Nov 19, 11:25 AM PSTWinter Weather AdvisorySEW7 hr
Nov 19, 11:29 AM PSTHigh Surf AdvisorySEW17 hr
Nov 19, 12:16 PM PSTAreal Flood AdvisorySEWSkagit, Whatcom3 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWLewis33 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWThurston51 hr

Nearby

River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.